MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381834
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
"catheta area black foreign object.".
 
Additional Manufacturer Narrative
Our quality engineer inspected the photograph and sample submitted for evaluation.Your reported issue of unintended material within the packaging was confirmed; however, the source and composition of the material could not be determined.One photograph and one 20g insyte autoguard were provided for investigation.The device was received in opened packaging and the material that was visible within the photograph was not present on the returned device.The material was visible on the needle cover and not in a critical location, such as the fluid path.The material was likely dislodged from manipulation.A device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Investigation results clarification: the complaint regarding unintended material within the packaging was confirmed; however, the source and composition of the material could not be determined because it was inadvertently dislodged during the investigation and became unrecoverable.One photograph and a 20g insyte autoguard device were provided for evaluation.The device was received in opened packaging, and a black speck was observed on the iv catheter tubing.During handling and manipulation of the device, the material was inadvertently dislodged and could not be recovered for analysis.The needle was received fully retracted within the safety shield, which indicates that the device was manipulated after opening.As the device had been opened, it could not be determined with certainty whether the material was introduced during manufacturing or manipulation of the device in the clinical setting.There were no other similar complaints from the implicated lot.Complaints for this device and reported condition will continue to be tracked and trended as part of ongoing efforts to identify potential manufacturing-related issues.This information will be captured in trend reports and monitored regularly.The bd business team reviews collected data to identify any emerging trends and take appropriate action as needed.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No new information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23299919
Report Number1710034-2025-01623
Device Sequence Number11977946
Product Code FOZ
UDI-Device Identifier00382903818341
UDI-Public(01)00382903818341(11)241015(17)270831(10)4289409
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381834
Device Lot Number4289409
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer12/02/2025
01/12/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/03/2025
01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown